Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 97, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 27, 2008, 2:12 PM EDT for Norfolk County, Plymouth County, Suffolk County, Massachusetts. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2008, 2:12 PM EDT (18:12 UTC)
- Expired
- Jun 27, 2008, 2:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Norfolk County, MA, Plymouth County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 36 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 6.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 271812
SVRBOX
MAC021-023-025-271845-
/O.NEW.KBOX.SV.W.0097.080627T1812Z-080627T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
212 PM EDT FRI JUN 27 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF WEYMOUTH...
EXTREME SOUTHWESTERN SUFFOLK COUNTY IN EASTERN MASSACHUSETTS...
NORTHERN PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...
* UNTIL 245 PM EDT
* AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MILTON...OR NEAR QUINCY...AND MOVING SOUTHEAST AT 37 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WEYMOUTH...ABINGTON AND HINGHAM BY 220 PM EDT...
ROCKLAND AND WHITMAN BY 225 PM EDT...
HANOVER...NORWELL AND HANSON BY 230 PM EDT...
PEMBROKE AND HANSON BY 235 PM EDT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS.
LAT...LON 4201 7061 4214 7120 4225 7123 4223 7073
4220 7069 4217 7070 4214 7067 4212 7067
4211 7065
TIME...MOT...LOC 1812Z 300DEG 32KT 4221 7102
$$
MLE2 follow-up statements
000
WWUS51 KBOX 271831
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
231 PM EDT FRI JUN 27 2008
MAC025-271842-
/O.CAN.KBOX.SV.W.0097.000000T0000Z-080627T1845Z/
SUFFOLK MA-
232 PM EDT FRI JUN 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN SUFFOLK
COUNTY IS CANCELLED...
LAT...LON 4205 7064 4211 7093 4223 7095 4223 7073
4220 7070 4217 7070 4214 7067 4212 7067
4211 7065
TIME...MOT...LOC 1832Z 300DEG 32KT 4221 7084
$$
MAC021-023-271845-
/O.CON.KBOX.SV.W.0097.000000T0000Z-080627T1845Z/
NORFOLK MA-PLYMOUTH MA-
232 PM EDT FRI JUN 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTH CENTRAL PLYMOUTH AND EXTREME EAST CENTRAL NORFOLK
COUNTIES...
AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES NORTHWEST OF NORWELL...OR NEAR WEYMOUTH...MOVING
SOUTHEAST AT 37 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NORWELL...SCITUATE AND HANOVER BY 240 PM EDT...
MARSHFIELD BY 245 PM EDT...
LAT...LON 4205 7064 4211 7093 4223 7095 4223 7073
4220 7070 4217 7070 4214 7067 4212 7067
4211 7065
TIME...MOT...LOC 1832Z 300DEG 32KT 4221 7084
$$
MLE000
WWUS51 KBOX 271845
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
245 PM EDT FRI JUN 27 2008
MAC021-023-271855-
/O.EXP.KBOX.SV.W.0097.000000T0000Z-080627T1845Z/
NORFOLK MA-PLYMOUTH MA-
245 PM EDT FRI JUN 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PLYMOUTH AND
EXTREME EAST CENTRAL NORFOLK COUNTIES HAS EXPIRED...
LAT...LON 4205 7064 4211 7093 4223 7095 4223 7073
4220 7070 4217 7070 4214 7067 4212 7067
4211 7065
TIME...MOT...LOC 1845Z 300DEG 32KT 4196 7086
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:06 PM EDT, 6 minutes earlier.
Area forecast discussion, Jun 27, 2:06 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 206 PM EDT FRI JUN 27 2008 .SYNOPSIS... AN UNUSUALLY STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER THE GREAT LAKES WILL TRANSPORT WARM AND HUMID WEATHER INTO SOUTHERN NEW ENGLAND THROUGH EARLY NEXT WEEK. THIS ALSO WILL RESULT IN SEVERAL ROUNDS OF STRONG TO SEVERE THUNDERSTORMS THAT WILL BRING TORRENTIAL RAINFALL AND PROBABLY SOME URBAN AND POOR DRAINAGE STREET FLOODING. DRIER WEATHER SHOULD RETURN TO THE REGION BY THE MIDDLE OF NEXT WEEK AS THE UPPER LEVEL SYSTEM FINALLY LIFTS OFF TO THE NORTHEAST. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MWN 11AM WET BULB OF 52F SUGGESTS NR 90 BOS/BDL METRO AREAS. 12Z ALB SOUNDING REVIEWED. PRESUMING OUR ASSESSMENT THAT WE PASS 88F... WE SHOULD DO WELL ON HEAVY CONVECTION. THE ONE FLY IN THE OINTMENT WOULD BE TOO MUCH CLOUD COVER. ATTM...MID LVL MOISTURE POOL MOVING ENE FROM N PA AND NYS INTO SNE ALONG AND S OF MA PIKE DURING FORENOON SHOULD THIN OUT. THE INITIAL FOCUS IS N OF THE MASS PIKE EARLY MID AFTN AND THEN SINKING INTO AN AXIS VCNTY BDL-PYM BETWEEN 4PM AND 7 PM. 12Z GFS CONTINUES RATHER BULLISH. I MAY BE WRONG AND TOO AGGRESSIVE ON THE POTENCY DUE TO CLOUD COVER BUT ATTM WE ARE SETTING UP FOR SVR WX OPS MID AFTN. SKYWARN SHOULD BE IN THE OFFICE FOR A 130PM START FOR POTENTIAL SVR CONVECTION. 88F IS THE TRIGGER TEMP. THIS APPEARS TO BE PRIMARILY AN AFTERNOON/EARLY EVENING EVENT WITH INITIATION SOMEWHERE N MA OR S NH AND OUTFLOWS CASTING ESEWD PER THE 500 AND 300 UPPER LVL FLOW. THAT WOULD/SHOULD PUSH THE HEAVIEST CONVECTION S OF THE MASS PIKE AROUND 5PM. WE HAVE SEEN THE SPC WRF FROM THE 00Z RUN WHICH HAS QUITE A NE-SW ORIENTED BAND OF HEAVY CONVECTION ROLLING ARCED BOS-HVN AT 21Z. AM NOT WITH HIGH CONFIDENCE ON THIS SPECIFIC OUTPUT...SOMETIMES ITS VERY GOOD...SOMETIMES NOT...BUT IN TANDEM WITH THE GFS SIGNALS...WARRANTS CONSIDERATION. AFTER 00Z THE POTENTIAL BIGGER TROUBLE SHOULD BE WELL OFF THE COAST WITH FOCUS MAYBE LAGGING S COAST DURING THE NIGHT BUT AM NOT OVERLY ENTHUSIASTIC ABOUT ANY SVR CONVECTION AFTER 00Z /MANY MWSS AND OR SMWS/. SO WHILE WIND FIELDS AOB 500MB ARE MARGINAL /30KTS/...STEEP LAPSE RATES INCLUDING LARGE EQUIV POTENTIAL TEMP LAPSE RATES...MAYBE WEAK ROTATION /STM MOTION ESEWD ARD 20 KTS/ WITH TT NR 50 SHOULD BE ENOUGH TO CAUSE SCT STRONG TO SVR STORMS. PER ANALYSIS OF THE ALB 12Z SOUNDING USING 90/67 WBZ NR 12K...ZL 12.8 EL 41K TROP 43K AND CLOUD TOP 50K. ANY VIL OVER 50 WILL NEED TO BE CLOSELY MONITORED. PRECIPITABLE WATER VALUES ARE FORECAST AT 1.5 TO 1.9 SO HEAVY DOWNPOURS ARE POSSIBLE...WITH LOCAL STREET FLOODING POSSIBLE IN POOR DRAINAGE AREAS. SINCE FREEZING LEVEL AND WET BULB ZERO LEVEL ARE BETWEEN 12K AND 13K FEET. THIS IS A TAD HIGH FOR HAIL. STRONG WIND GUSTS ARE MORE LIKELY ESPECIALLY IN ANY WATER-LOADED STORMS. AN AIR QUALITY ALERT HAS BEEN ISSUED FOR A PART OF SOUTHEAST MASSACHUSETTS AND S RI. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... TONIGHT...WHERE DOES THE COLD FRONT STALL. SOME OF THE MODELS TONIGHT SUGGEST A STALL NORTH OF THE MASS PIKE. BUT THERE IS ENOUGH NORTHWEST FLOW ALOFT THIS EVENING TO PUSH THE FRONT TO THE SOUTH COAST. EITHER WAY...CLOUDS LINGER THROUGH THE FIRST PART OF THE NIGHT AS WELL AS SCATTERED SHOWERS/ISOLATED TSTMS. MODELS SUGGEST A SECOND SURGE OF RAINFALL OVERNIGHT...PEAKING AROUND 2 AM SATURDAY BUT CONFIDENCE IS VERY LOW ON THIS SECONDARY PULSE. WITH PLENTY OF WET GROUND AND A WEAK WIND FIELD...AND LITTLE DRYING OF THE HUMID AIR...WE EXPECT ANOTHER FOGGY NIGHT ALL AROUND SOUTHERN NEW ENGLAND. SATURDAY... ANY LEFT OVER CONVECTION FROM A POSSIBLE MCS SHOULD HAVE EXITED THE SOUTHEAST NEW ENGLAND COAST BY EARLY SATURDAY MORNING. OTHERWISE...THE NAM/ECMWF/UKMET ARE FAIRLY AGGRESSIVE WITH THE BACKDOOR COLD FRONT WHILE THE GFS IS NOT SO MUCH. HOWEVER...WILL LEAN TOWARDS MODEL CONSENSUS AND BRING THE BACKDOOR FRONT THROUGH THE COASTAL PLAIN. THEREFORE...WILL TREND HIGHS FROM THE 70S ALONG THE IMMEDIATE EASTERN MA COAST TO THE UPPER 80S IN THE CONNECTICUT RIVER VALLEY. AS FOR CONVECTIVE CHANCES...ANOTHER SHORTWAVE LOOKS TO APPROACH FROM THE WEST DURING THE AFTERNOON. MODELS NOT THAT AGGRESSIVE WITH QPF AND THAT IS PROBABLY BECAUSE THE SHORTWAVE DOES NOT ARRIVE UNTIL MID TO LATE AFTERNOON. HOWEVER...SURFACE DEWPOINTS AROUND 70 ACROSS THE INTERIOR WHICH SHOULD RESULT IN A FAIR AMOUNT OF LOW LEVEL INSTABILITY. THEREFORE...WILL GO WITH CHANCE POPS TO THE FROM THE LATE AFTERNOON AND INTO THE EVENING FOR SCATTERED SHOWERS/THUNDERSTORMS NORTHWEST OF I-95 WITH THE BEST CHANCE ACROSS SOUTHWEST NH...WESTERN MA...CONNECTICUT. WIND FIELDS COULD BE BETTER...BUT THERE SHOULD BE ENOUGH CAPE TO BRING THE POTENTIAL FOR AT LEAST A FEW SEVERE THUNDERSTORMS TO THE INTERIOR. IN ADDITION...HIGH PWATS WILL BRING THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WITH ANY OF THE ACTIVITY THAT DEVELOPS. ALONG THE COASTAL PLAIN...WILL CARRY JUST SLIGHT CHANCE POPS AS THE STABILIZING MARINE LAYER MAY LIMIT CONVECTIVE POTENTIAL. SATURDAY NIGHT... CONTINUED WARM ADVECTION AND ELEVATED INSTABILITY SHOULD A THREAT OF SCATTERED SHOWERS/THUNDERSTORMS OVERNIGHT...ALTHOUGH THIS ACTIVITY WILL BE HIT AND MISS AND MOST OF THE NIGHT IT MAY END UP DRY. THE BEST CHANCE LOOKS TO BE OVER THE NORTHWEST SECTIONS AND THAT IS WHERE WE WILL RUN WITH LIKELY POPS AND TAPER TO LOW CHANCE ON THE COASTAL PLAIN. WITH THE LOSS OF DAYTIME HEATING...WE SHOULD SEE THE BACKDOOR COLD FRONT PUSH FURTHER WEST THROUGH MUCH OF OUR REGION. WITH VERY HIGH DEWPOINTS IN PLACE WE MAY SEE AREAS OF DENSE FOG DEVELOP BRINING POOR VISIBILITIES TO MUCH OF THE REGION. LOWS SHOULD MAINLY BE IN THE 60S. && .LONG TERM /SUNDAY THROUGH FRIDAY/... SUNDAY...DEPENDING ON WHAT MODEL YOU LOOK AT...THINGS HAVE CHANGED OR THEY HAVE STAYED THE SAME. THE LARGE SCALE FEATURES HAVE LARGELY STAYED THE SAME...ITS THE DETAILS WHERE THE DIFFERENCES COME IN. THE 12Z NAM HAS TAKEN THE QPF NORTH TO NORTHERN NEW ENGLAND AND HAS ALL BUT DRIED SOUTHERN NEW ENGLAND OUT. THE 00Z ECMWF/12Z GFS SCALE THE PRECIPITATION BACK A LITTLE BUT STILL HAVE A GOOD INCH TO INCH AND A HALF FALLING. A DEEP UPPER LEVEL TROUGH STRETCHING EASTERN ONTARIO/WESTERN QUEBEC SOUTHWARD TO THE OHIO RIVER VALLEY WILL RESULT IN SOUTHWEST FLOW OVER THE SOUTHERN NEW ENGLAND AREA. THIS WILL ALLOW DEEP TROPICAL MOISTURE TO FLOW UP THE EAST COAST INTO THE CWA. PWAT VALUES REMAIN IN THE 1.5 TO 2 INCH RANGE /1.5 TO 2 TIMES NORMAL/. 850MB TEMPERATURES BETWEEN 16 AND 17 DEG CELSIUS WILL RESULT IN WARM AFTERNOON TEMPS...ESPECIALLY IF WE GET ANY SUNSHINE IN BETWEEN STORMS OR PRIOR TO THEIR INITIATION. EXPECTING HIGH TEMPERATURES TO BE IN THE UPPER 80S. THESE WARM TEMPS AT THE SURFACE AND FAIRLY COOL TEMPERATURES IN THE UPPER LEVELS WILL RESULT IN STEEP MID-LEVEL LAPSE RATES AND QUITE A BIT OF INSTABILITY. THIS IS REFLECTED IN MODEL CAPES BETWEEN 1000 AND 1500 J/KG AND LI/S BETWEEN 0 AND -2. GIVEN ALL OF THIS INSTABILITY AND 0-6KM BULK SHEAR VALUES BETWEEN 35 AND 50 KTS...STRONG TO SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP. BELIEVE WINDS AND HEAVY RAIN WILL BE THE MAIN THREATS WITH THESE STORMS. MONDAY...A WEAK COLD FRONT WILL MOVE THROUGH SOUTHERN NEW ENGLAND AS THE UPPER LEVEL TROUGH APPROACHES FROM THE WEST. THIS WILL RESULT IN SLIGHTLY COOLER TEMPERATURES DURING THE DAY AS WELL AS ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS. THERE ISN/T AS MUCH INSTABILITY AS THERE IS PROGGED FOR SUNDAY. HOWEVER...SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE AND ONE OR TWO MAY BECOME SEVERE. AGAIN...WINDS AND HEAVY RAIN WILL BE THE MAIN THREATS. TUESDAY...UPPER LEVEL TROUGH MOVES EAST TO ALONG THE EAST COAST. SOME SHORTWAVE ENERGY ROTATING AROUND THE TROUGH WILL MOVE THROUGH SOUTHERN NEW ENGLAND PROVIDING A POSSIBILITY FOR SHOWERS AGAIN. NOT AS CONFIDENT IN THE TUESDAY FORECAST AS MODEL DISCREPANCIES BECOME LARGER. WEDNESDAY...LOOKS LIKE THE DRIEST DAY WITH NEITHER THE ECMWF OR THE GFS PUTTING OUT ANY PRECIP. THURSDAY...ANOTHER WEAK COLD FRONT MAY MOVE THROUGH SOUTHERN NEW ENGLAND LATE IN THE DAY. AS THIS MOVES THROUGH IT WILL PROVIDE A FOCUS FOR MORE SHOWERS AND PERHAPS A FEW THUNDERSTORMS. INDEPENDENCE DAY...TEMPERATURES WILL BE A LITTLE COOLER. WITH A RETURN TO SOUTHWEST FLOW...MOISTURE WILL BE MOVING UP THE EAST COAST INTO THE AREA AGAIN. SHOWERS AND ISOLATED THUNDERSTORMS WILL AGAIN BE A POSSIBILITY AS A SHORTWAVE MOVES THROUGH SOUTHERN NEW ENGLAND. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... VFR HAZY THIS AFTERNOON MVFR/IFR IN SCATTERED THUNDERSTORMS...CONTINUING THROUGH THE FIRST HALF OF TONIGHT. WET GROUND-LIGHT WIND-MOIST AIR WILL COMBINE FOR SOME PATCHY FOG LATER TONIGHT. OUTLOOK...SUNDAY THROUGH WEDNESDAY... SUNDAY...MVFR/IFR CIGS/VSBYS LIKELY AS SHOWERS AND THUNDERSTORMS MOVE THROUGH SOUTHERN NEW ENGLAND. GUSTY WINDS TO AT LEAST 40KTS WILL ACCOMPANY AND THUNDERSTORMS THAT NEAR THE TERMINALS. MVFR/IFR VSBYS CONTINUE THROUGH THE NIGHT IN PATCHY FOG. MONDAY...MVFR/IFR CIGS/VSBYS WILL CONTINUE IN SHOWERS/THUNDERSTORMS THROUGH THE DAY. MVFR/IFR VSBYS CONTINUE OVERNIGHT IN PATCHY FOG. && .MARINE... TODAY AND TONIGHT...TSTMS DEVELOPING THIS AFTERNOON AND MOVING ACROSS THE WATERS. OVERALL WINDS AND SEAS LOOK TO STAY BELOW SMALL CRAFT THRESHOLDS...BUT WITH 5 FOOT SEAS ON THE BORDER OF OUR SOUTHERN OUTER WATERS. ISOLATED SMW STORMS FOR 35 OR 40 KTS ANTICIPATED BOS HARB TO NARR BAY INCLUDING W PART OF CAPE COD BAY 4PM-8PM. OUTLOOK...SUNDAY THROUGH WEDNESDAY... WNAWAVE CONTINUES TO BE TOO HIGH. DESPITE THIS...SCA CONDITIONS ARE POSSIBLE ON THE SOUTHERN OUTER WATERS LATE THIS WEEKEND INTO EARLY NEXT WEEK WITH PERSISTENT SOUTHWEST FLOW OVER THE WATERS. WINDS MAY REACH SCA LEVELS SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON AS A 35-40KT LOW LEVEL JET DEVELOPS OVER THE WATERS. OTHERWISE...PATCHY FOG WILL BE LIKELY OVER THE WATERS MAINLY IN THE OVERNIGHT HOURS. && .HYDROLOGY... PRECIPITABLE WATER VALUES INCREASE TO THE 1.5 TO 1.8 INCH RANGE BY THIS AFTERNOON. THIS WILL SUPPORT SOME HEAVY DOWNPOURS. GENERAL FLOODING LOOKS DIFFICULT AS AREAL FLOODING VALUES ARE 2-3 INCHES IN ONE HOUR AND 3-4.5 INCHES IN 3 HOURS. HOWEVER THE JUICINESS OF THE AIRMASS COULD STILL LEAD TO LOCALLY HEAVY DOWNPOURS THIS AFTERNOON AND EARLY TONIGHT THAT COULD BRING URBAN AND POOR DRAINAGE FLOODING. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...WTB/DRAG/FRANK NEAR TERM...WTB/DRAG SHORT TERM...WTB/DRAG LONG TERM...RLG AVIATION...WTB/DRAG/RLG MARINE...WTB/RLG HYDROLOGY...DRAG
Hazardous weather outlook, Jun 27, 4:25 AM EDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 425 AM EDT FRI JUN 27 2008 CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001-002-280830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- 425 AM EDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTHERN NEW ENGLAND. SCATTERED THUNDERSTORMS MAY POP UP JUST ABOUT ANYWHERE THIS AFTERNOON...BUT AS WE GET INTO THE EVENING HOURS THE PRIMARY RISK WILL SHIFT TO AREAS SOUTH OF THE MASSACHUSETTS TURNPIKE. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM WILL BE STRONG DAMAGING STRAIGHT LINE WIND GUSTS AND A SECONDARY CONCERN WILL BE FOR LARGE HAIL. IN ADDITION...THESE THUNDERSTORMS WILL CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING. THEY ALSO WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL THAT MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A RATHER STRONG UPPER LEVEL SYSTEM FOR LATE JUNE WILL BRING THE POTENTIAL FOR ROUNDS OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL THIS WEEKEND INTO EARLY NEXT WEEK. INITIALLY...THE FOCUS FOR THE HEAVIEST PRECIPITATION LOOKS TO BE ACROSS THE INTERIOR BUT THIS MAY GRADUALLY SHIFT TOWARDS THE COASTAL PLAIN. THE LOCATION OF THE HEAVIEST RAIN REMAINS UNCERTAIN...BUT BECAUSE THIS LOOKS TO BE A VERY SLOW MOVING SYSTEM WE WILL STILL NEED TO BE CONCERNED ABOUT URBAN AND POOR DRAINAGE FLOODING. IN ADDITION... THERE IS THE POTENTIAL FOR MORE SEVERE THUNDERSTORMS. WHEN AND WHERE THIS OCCURS WILL DEPEND ON TIMING...AMOUNT OF SUNSHINE AND POSITIONING OF A FRONTAL BOUNDARY. THE BEST CHANCE FOR SEVERE WEATHER THIS WEEKEND WILL BE ACROSS THE INTERIOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR THE POTENTIAL OF SCATTERED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. MAZ017>024-RIZ003>008-280830- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 425 AM EDT FRI JUN 27 2008 ...AIR QUALITY ALERT IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. IN ADDITION...SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTHERN NEW ENGLAND. SCATTERED THUNDERSTORMS MAY POP UP JUST ABOUT ANYWHERE THIS AFTERNOON...BUT AS WE GET INTO THE EVENING HOURS THE PRIMARY RISK WILL SHIFT TO AREAS SOUTH OF THE MASSACHUSETTS TURNPIKE. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM WILL BE STRONG DAMAGING STRAIGHT LINE WIND GUSTS. A SECONDARY CONCERN WILL BE FOR LARGE HAIL. THESE THUNDERSTORMS WILL CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING. THEY ALSO WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL THAT MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A RATHER STRONG UPPER LEVEL SYSTEM FOR LATE JUNE WILL BRING THE POTENTIAL FOR ROUNDS OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL THIS WEEKEND INTO EARLY NEXT WEEK. INITIALLY...THE FOCUS FOR THE HEAVIEST PRECIPITATION LOOKS TO BE ACROSS THE INTERIOR BUT THIS MAY GRADUALLY SHIFT TOWARDS THE COASTAL PLAIN. THE LOCATION OF THE HEAVIEST RAIN REMAINS UNCERTAIN...BUT BECAUSE THIS LOOKS TO BE A VERY SLOW MOVING SYSTEM WE WILL STILL NEED TO BE CONCERNED ABOUT URBAN AND POOR DRAINAGE FLOODING. IN ADDITION... THERE IS THE POTENTIAL FOR MORE SEVERE THUNDERSTORMS. WHEN AND WHERE THIS OCCURS WILL DEPEND ON TIMING...AMOUNT OF SUNSHINE AND POSITIONING OF A FRONTAL BOUNDARY. THE BEST CHANCE FOR SEVERE WEATHER THIS WEEKEND WILL BE ACROSS THE INTERIOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR THE POTENTIAL OF SCATTERED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. ANZ230>237-250-254-255-280830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 425 AM EDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG THUNDERSTORMS MAY AFFECT THE WATERS THIS AFTERNOON AND EVENING WITH ISOLATED GUSTS TO 40 KNOTS...ESPECIALLY BOSTON HARBOR TO THE SOUTH COAST INCLUDING NARRAGANSETT BAY. PATCHY DENSE FOG MAY AFFECT THE WATERS DURING THE OVERNIGHT HOURS LATER THIS WEEKEND AND INTO EARLY NEXT WEEK. THERE WILL ALSO BE THE CHANCE FOR A FEW MORE THUNDERSTORMS LATER THIS WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WTB/FRANK
In the hours before
Special weather statement, Jun 27, 1:23 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 123 PM EDT FRI JUN 27 2008 MAZ005-007-014-015-271800- CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- 123 PM EDT FRI JUN 27 2008 AT 118 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SERIES OF STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL FROM MAYNARD TO OVER LINCOLN...MOVING EAST AT 21 MPH. THESE THUNDERSTORMS SHOULD BE NEAR...WATERTOWN AND BURLINGTON BY 130 PM EDT...MEDFORD AND ARLINGTON BY 140 PM EDT...MALDEN AND EVERETT BY 150 PM EDT...REVERE AND CHELSEA BY 200 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. BELK
Special weather statement, Jun 27, 1:32 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 132 PM EDT FRI JUN 27 2008 MAZ005-012>016-271800- CENTRAL MIDDLESEX COUNTY MA-EASTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SOUTHERN WORCESTER MA-SUFFOLK MA-WESTERN NORFOLK MA- 132 PM EDT FRI JUN 27 2008 AT 127 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER SOUTHBOROUGH...OR ABOUT 4 MILES WEST OF FRAMINGHAM...MOVING EAST AT 39 MPH. THE THUNDERSTORM SHOULD BE NEAR...NATICK AND SUDBURY BY 140 PM EDT... WEST ROXBURY AND WELLESLEY BY 150 PM EDT...ROSLINDALE AND DORCHESTER BY 200 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. BELK
Local storm report, Jun 27, 2:11 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
211 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG WATERTOWN 42.37N 71.18W
06/27/2008 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON POND STREET.
&&
FNOCERAThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:09 PM EDT | Special Marine Warning | BOX | 36 min | |
| Jun 27, 1:35 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Suffolk, Worcester | 25 min |
| Jun 27, 1:56 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Plymouth, Suffolk | 49 min |
| Jun 27, 2:10 PM EDT | Special Marine Warning | BOX | 65 min | |
| Jun 27, 2:14 PM EDT | Areal Flood Advisory | BOX | Middlesex, Norfolk, Plymouth, Suffolk | 46 min |
| Jun 27, 2:56 PM EDT | Special Marine Warning | BOX | 64 min | |
| Jun 27, 3:15 PM EDT | Special Marine Warning | BOX | 30 min | |
| Jun 27, 3:37 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 38 min |
| Jun 27, 4:14 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 49 min |
| Jun 27, 4:15 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 21 min |
| Jun 27, 4:48 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 42 min |
| Jun 27, 4:56 PM EDT | Areal Flood Advisory | BOX | Essex | 2 hr |
| Jun 27, 5:14 PM EDT | Special Marine Warning | BOX | 61 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.